Alert archive / Arkansas / Wind Advisories in 2008
Wind Advisory 20, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at May 19, 2008, 3:32 AM CDT for 7 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at May 19, 2008, 11:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2008, 3:32 AM CDT (08:32 UTC)
- In effect from
- May 19, 2008, 11:00 AM CDT
- Expired
- May 19, 2008, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2653 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 190832 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 332 AM CDT MON MAY 19 2008 ...STRONG AND GUSTY SOUTHWEST WINDS WILL OCCUR TODAY ACROSS PARTS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL... ARZ008-009-017-018-026>028-MOZ113-115-191700- /O.NEW.KMEG.WI.Y.0020.080519T1600Z-080519T2300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 332 AM CDT MON MAY 19 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. SOUTHWEST WINDS WILL BECOME STRONG AND GUSTY TODAY. SUSTAINED WINDS NEAR 25 MPH WITH GUSTS TO NEAR 35 MPH ARE EXPECTED TO DEVELOP LATE THIS MORNING AND CONTINUE INTO THIS AFTERNOON. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ JCL
3 follow-up statements
000 WWUS74 KMEG 191608 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1108 AM CDT MON MAY 19 2008 ...STRONG AND GUSTY SOUTHWEST WINDS WILL OCCUR TODAY ACROSS PARTS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL... ARZ008-009-017-018-026>028-MOZ113-115-192300- /O.CON.KMEG.WI.Y.0020.000000T0000Z-080519T2300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 1108 AM CDT MON MAY 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. SOUTHWEST WINDS WILL BECOME STRONG AND GUSTY TODAY. SUSTAINED WINDS NEAR 25 MPH WITH GUSTS TO NEAR 35 MPH ARE EXPECTED TO DEVELOP LATE THIS MORNING AND CONTINUE INTO THIS AFTERNOON. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ SJM
000 WWUS74 KMEG 192054 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 354 PM CDT MON MAY 19 2008 ...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS PARTS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THROUGH THIS AFTERNOON... ARZ008-009-017-018-026>028-MOZ113-115-192300- /O.CON.KMEG.WI.Y.0020.000000T0000Z-080519T2300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 354 PM CDT MON MAY 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. SUSTAINED SOUTHWEST WINDS NEAR 25 MPH WITH GUSTS TO NEAR 40 MPH WILL CONTINUE THROUGH THIS AFTERNOON. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ SJM
000 WWUS74 KMEG 192304 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 604 PM CDT MON MAY 19 2008 ARZ008-009-017-018-026>028-MOZ113-115-200015- /O.EXP.KMEG.WI.Y.0020.000000T0000Z-080519T2300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 604 PM CDT MON MAY 19 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL SLOWLY SUBSIDE THROUGH THE EVENING HOURS AND GENERALLY BE BELOW ADVISORY CRITERIA. A FEW BRIEF GUSTS OVER 30 MPH ARE POSSIBLE THROUGH 8 PM CDT. $$ MBS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at May 18, 8:27 PM CDT, 7 hours 5 minutes earlier.
Area forecast discussion, May 18, 8:27 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 827 PM CDT SUN MAY 18 2008 .DISCUSSION...SURFACE ANALYSIS THIS EVENING PLACES A WEAK COLD FRONT FROM MIDDLE TENNESSEE BACK THROUGH PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI. SKIES WERE CLEAR WITH THE EXCEPTION OF AN AREA SOUTH OF A LINE FROM TUPELO TO PITTSBORO MS WHERE ISOLATED SHOWERS AND THUNDERSTORMS WERE OCCURRING. THIS ACTIVITY HAS BEEN WEAKENING OVER THE PAST HOUR DUE TO THE LOSS OF DAYTIME HEATING AND DRIFTING SOUTHEAST. WILL UPDATE FORECAST TO REMOVE MENTION OF EVENING CONVECTION ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. OTHERWISE FORECAST ON TRACK AT THIS TIME. CJC .PREV DISCUSSION...ISSUED 324 PM CDT SUN MAY 18 2008... COLD FRONT LOCATED OVER NORTH MISSISSIPPI WILL CONTINUE PUSHING SOUTH AND SHOULD BE LOCATED JUST SOUTH OF CWA AROUND 00Z. ISOLATED SHOWERS THAT WERE ASSOCIATED WITH THE FRONT HAVE DISSIPATED OR PUSHED EAST. DRIER AIR IS FILTERING INTO THE CWA BEHIND THE FRONT ALLOWING FOR SKIES TO CLEAR QUICKLY. AFTER MIDNIGHT...FRONT WILL RACE BACK NORTH ALLOWING WINDS SWITCH AROUND TO THE SOUTH. WITH THE DRY AIR IN PLACE...DON/T EXPECT ANY SHOWERS TO DEVELOP ALONG FRONT AS IT PUSHES BACK TO THE NORTH. LOWS WILL BE IN THE 50S. MONDAY...SOUTHERLY WINDS WILL BRING WARMER TEMPERATURES TO THE MIDSOUTH. SKIES WILL BE MOSTLY SUNNY TO PARTLY CLOUDY ALLOWING HIGHS TO EASILY REACH INTO THE MID TO MAYBE EVEN UPPER 80S. LATE MONDAY NIGHT INTO TUESDAY...COLD FRONT WILL SINK SOUTH BACK INTO THE CWA. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG COLD FRONT. LOWS WILL BE WARMER DUE TO THE CLOUD COVER WITH READINGS IN THE 60S. HIGHS WILL BE A TAD COOLER WITH READINGS IN THE LOWER 80S. TUESDAY NIGHT AND WEDNESDAY...FRONT WILL REMAIN SOUTH OF CWA. HIGH PRESSURE WILL BUILD INTO THE AREA. TEMPERATURES WILL BE COOLER. HIGHS WILL BE IN THE UPPER 70S TO LOWER 80S. LOWS WILL BE IN THE 50S. WEDNESDAY NIGHT THROUGH FRIDAY...FRONT MEANDERS NEAR CWA AS UPPER RIDGE BUILDS INTO REGION. MODELS INDICATE FRONT MAY LIFT NORTH AS A WARM FRONT WEDNESDAY NIGHT INTO THURSDAY BEFORE SLIDING BACK THROUGH THE CWA AS A BACK DOOR COLD FRONT. AS THE UPPER RIDGE BUILDS...TEMPERATURES WILL GET WARMER APPROACHING 90 DEGREES. HOWEVER THE BACK DOOR COLD FRONT WILL BRING DRIER AIR INTO THE REGION SO CONDITIONS WILL BE WARM BUT NOT HUMID. SATURDAY INTO SUNDAY...UPPER RIDGE REMAINS OVER THE REGION AS SFC HIGH BUILDS INTO FROM THE GREAT LAKES. HIGHS WILL REMAIN AROUND 90 DEGREES WITH LOWS IN THE UPPER 60S INTO THE LOWER 70S. && .PRELIMINARY POINT TEMPS/POPS... MEM 58 87 68 83 / 0 0 10 20 MKL 46 84 65 80 / 0 10 20 20 JBR 53 85 66 81 / 0 10 20 20 TUP 56 86 65 84 / 0 0 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
Hazardous weather outlook, May 18, 3:54 PM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 354 PM CDT SUN MAY 18 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 354 PM CDT SUN MAY 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
Nearby
Wind Advisories in Arkansas, 2008Wind Advisories in Missouri, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.